ADVERTISEMENT
ADVERTISEMENT

Q. What can be the reason behind recent episodes of vertigo and dizziness with tinnitus?

Answered by
Dr. Pandian. P
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 25, 2022 and last reviewed on: Jun 27, 2022

Hello doctor,

For the past month, I have often been experiencing vertigo sensations and dizziness with slight tinnitus. Sometimes I feel more tired than usual and feel slight palpitations. I have been to audiology, and all is fine with hearing and external and median ear. I have done multiple blood tests (B12, iron or anemia, thyroid, diabetes, electrolytes, liver), which are all perfect. I have been given Stemetil 5 mg (Prochlorperazine) to take when I feel dizzy, but I do not feel much improvement. What should I do? Do you recommend having an MRI scan for peace of mind? What kind of MRI should I do, brain or internal ear? Do I need to be referred for the MRI by a neurologist, or can I go on my own? Regarding the palpitations, I have done a 12 lead ECG at cardiology and was told I have a slight arrhythmia, nothing to worry and was given some Magnesium Orotate. I will attach to the message a home-taken ECG report if you need to take a look at it. Please let me know what I should do for vertigo and dizziness, as it stresses me consistently.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Your ECG (electrocardiogram) seems to be normal only. It is better you consult a neurologist first and then take MRI (magnetic resonance imaging) according to the advise. At a younger age, there would not be many problems. Evaluation by an expert (neurologist) seems worthy. If it is not possible now to visit a neurologist, kindly follow up with me. I am prescribing the following for five days. Consult with a specialist doctor, talk with him or her and take medicines with their consent:

1) Tablet Vertin (Betahistine) 16 mg twice daily after food.

2) Tablet Pan 40 (Pantoprazole) 40 mg twice daily before food.

3) Multivitamin or B-complex tablets or capsules once daily.

Try to reduce the height of your pillow, avoid spicy food, and take plenty of fluids.

Further review will be done after your reply.

Thank you.

Hello doctor,

Should I also continue taking the Prochlorperazine (Stemetil)? Regarding the MRI, what kind of MRI is indicated? Brain or inner ear, or do they include both?

Many thanks.

#

Hello,

Welcome back to icliniq.com.

Stop Stemetil (Prochlorperazine), and please consult a neurologist.

You can take an MRI (magnetic resonance imaging) of the brain and carotid Doppler.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Vertigo with violent shaking coming from my shoulders. What could it be?

I have been having rough episodes of vertigo and nausea along with violent shaking that seems to be coming from my shoulders ... Vertigo never really goes away ...   Read full

Is my dizziness related to any heart problem?

.. symptoms and the fact that your symptoms are relieved by Stemetil (Prochlorperazine maleate) 5 mg, I would conclude that your situation is related to an inner ear disorder. Although the doctor has excluded an inner ear disorder, a viral infection ...   Read full

I have dizziness, headache, and breathing difficulty. Can vitamin B12 deficiency cause this?

Hello doctor, I got symptoms of an anxiety attack, fatigue, and exhaustion after my periods ... After a few days, I again got muscle fatigue, low BP and weakness, confusion, rapid heartbeat, and anxiet...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Listeriosis - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Listeriosis is a bacterial infection, that can result in severe complications like meningitis, sepsis, and even death. R...  Read more»
Myositis - Types, Symptoms, Causes, Treatment, and Prognosis
The term "myositis" refers to a set of uncommon diseases. To know more about myositis, read the full article below.  Read more»
Osteoporosis: an Important Public Health Problem
Osteoporosis is a problem that is largely preventable. This article focuses on the causes of osteoporosis and the availa...  Read more»

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.